Artykuły w formacie PDF dostępne są dla subskrybentów, którzy zapłacili za dostęp online, po podpisaniu licencji Licencja użytkownika instytucjonalnego. Czasopisma do 2009 są ogólnodostępne (bezpłatnie).

Extreme and periodic $L_2$ discrepancy of plane point sets

Tom 199 / 2021

Aicke Hinrichs, Ralph Kritzinger, Friedrich Pillichshammer Acta Arithmetica 199 (2021), 163-198 MSC: Primary 11K38; Secondary 11K36. DOI: 10.4064/aa200520-22-12 Opublikowany online: 11 March 2021

Streszczenie

We study the extreme and the periodic $L_2$ discrepancy of plane point sets. The extreme discrepancy is based on arbitrary rectangles as test sets whereas the periodic discrepancy uses “periodic intervals”, which can be seen as intervals on the torus. The periodic $L_2$ discrepancy is, up to a multiplicative factor, also known as diaphony. The main results are exact formulas for these discrepancies for the Hammersley point set and for rational lattices.

We also prove a general lower bound on the extreme $L_2$ discrepancy of arbitrary point sets in dimension $d$, which is of order of magnitude $(\log N)^{(d-1)/2}$, like the standard and periodic $L_2$ discrepancies. Our results confirm that the extreme and periodic $L_2$ discrepancies of the Hammersley point set are of best possible asymptotic order of magnitude. This is in contrast to the standard $L_2$ discrepancy of the Hammersley point set. Furthermore our exact formulas show that also the $L_2$ discrepancies of the Fibonacci lattice are of the optimal order.

We also prove that the extreme $L_2$ discrepancy is always dominated by the standard $L_2$ discrepancy, a result that was already conjectured by Morokoff and Caflisch when they introduced the notion of extreme $L_2$ discrepancy in 1994.

Autorzy

  • Aicke HinrichsInstitute of Analysis
    Johannes Kepler University Linz
    Altenberger Straße 69
    4040 Linz, Austria
    e-mail
  • Ralph KritzingerInstitute of Financial Mathematics
    and Applied Number Theory
    Johannes Kepler University Linz
    Altenberger Straße 69
    4040 Linz, Austria
    e-mail
  • Friedrich PillichshammerInstitute of Financial Mathematics
    and Applied Number Theory
    Johannes Kepler University Linz
    Altenberger Strasse 69
    4040 Linz, Austria
    e-mail

Przeszukaj wydawnictwa IMPAN

Zbyt krótkie zapytanie. Wpisz co najmniej 4 znaki.

Przepisz kod z obrazka

Odśwież obrazek

Odśwież obrazek